A Mathematical Model on Cholera Dynamics with Prevention and Control

No Thumbnail Available
Ayoade, A. A.
Ibrahim, M. O.
Peter, O. J.
Oguntolu, F. A.
Journal Title
Journal ISSN
Volume Title
Covenant University, Ota
In this paper, we present and analyze a cholera epidemiological model with modifications to Fung (2014) cholera model. The extended model incorporates preventive and control measures as well as the possibility of disease transmission from person-to-person. Equilibrium analysis is conducted for the extended model for two cases of epidemic equilibrium and endemic equilibrium to establish disease free equilibrium state (DFE) and endemic equilibrium state (EE) respectively. We derive the basic reproduction numbers and establish the local asymptotical stability for the two models. We later use the results to compare the models at the DFE states as regards the effects of control on the extended model. The endemic equilibrium state (EE) of the extended model is also studied and found to be locally asymptotically stable when the basic reproduction number . This shows that cholera can be eliminated in a population only if the preventive and control measures are strong enough
Scholarly article
Model , Equilibrium , Reproduction number , Stability , Research Subject Categories::MATHEMATICS
Ayoade, A. A., Ibrahim, M. O., Peter, O. J., & Oguntolu, F. A. (2018): A mathematical model on cholera dynamics with prevention and control. Covenant Journal of Physical & Life Sciences (CJPL), 6(1), 46-54.